Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 191, NWS Denver/Boulder, CO

August 6, 2013Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 6, 2013, 9:24 PM MDT for Sedgwick County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 9:24 PM MDT (03:24 UTC)
Expired
Aug 6, 2013, 10:15 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Sedgwick County, CO

The radar

The Goodland radar (KGLD), 175 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS55 KBOU 070324
SVRBOU
COC115-070415-
/O.NEW.KBOU.SV.W.0191.130807T0324Z-130807T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
924 PM MDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN NORTHEAST COLORADO...

* UNTIL 1015 PM MDT

* AT 924 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHWEST OF SEDGWICK...OR 21 MILES WEST OF JULESBURG...MOVING
  SOUTHEAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  JULESBURG...OVID...SEDGWICK...MARKS BUTTE AND SIXTEEN-MILE CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4098 10205 4075 10205 4075 10211 4075 10265
      4100 10266 4100 10206
TIME...MOT...LOC 0324Z 308DEG 38KT 4106 10266 

HAIL...1.50IN
WIND...70MPH

$$

GIMMESTAD
2 follow-up statements
705 
WWUS55 KBOU 070352
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
952 PM MDT TUE AUG 6 2013

COC115-070415-
/O.CON.KBOU.SV.W.0191.000000T0000Z-130807T0415Z/
SEDGWICK CO-
952 PM MDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR SEDGWICK COUNTY...

AT 951 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
SEDGWICK...OR 12 MILES WEST OF JULESBURG...MOVING SOUTHEAST AT 25
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. THIS STORM DESTROYED GRAIN ELEVATORS IN 
         COLTON NEBRASKA AROUND 9 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
JULESBURG...OVID...SEDGWICK...MARKS BUTTE AND SIXTEEN-MILE CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4098 10205 4075 10205 4075 10211 4075 10265
      4100 10266 4100 10206
TIME...MOT...LOC 0351Z 300DEG 21KT 4103 10250 

HAIL...1.50IN
WIND...70MPH

$$

GIMMESTAD
138 
WWUS55 KBOU 070415
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1015 PM MDT TUE AUG 6 2013

COC115-070424-
/O.EXP.KBOU.SV.W.0191.000000T0000Z-130807T0415Z/
SEDGWICK CO-
1015 PM MDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY WILL EXPIRE AT
1015 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. THERE COULD STILL 
BE HEAVY RAIN AND GUSTY WINDS WITH THE WEAKENING STORM. 

LAT...LON 4098 10205 4075 10205 4075 10211 4075 10265
      4100 10266 4100 10206
TIME...MOT...LOC 0413Z 308DEG 38KT 4103 10250 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:55 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 6, 3:55 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
355 PM MDT TUE AUG 6 2013

.SHORT TERM...THIS AFTERNOON IS MUCH LIKE THE PAST SEVERAL
AFTERNOONS WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE
MOUNTAINS. INSTABILITY ON THE PLAINS IS LIMITED AT THIS
POINT...BUT OUTFLOW FROM FOOTHILL SHOWERS MAY BE ABLE TO INITIATE
SOME THUNDERSTORM ACTIVITY ON THE PLAINS DURING THE EARLY EVENING.
LATER TONIGHT...THE AIRMASS IS EXPECTED TO CONTINUE MOISTENING AS
A SURGE OF SUBTROPICAL MOISTURE MOVES OVER THE STATE. AT THE SAME
TIME A WEAK UPPER LEVEL LOW PRESSURE AREA WILL BE APPROACHING THE
AREA. WEAK QUASI-GEOSTROPHIC FORCING WILL ACCOMPANY THIS FEATURE
AS THE AIRMASS BECOMES SATURATE AND NEUTRALLY STABLE. SOUNDINGS
ALSO SHOW UNI-DIRECTIONAL SOUTHWESTERLY FLOW THROUGH MID AND UPPER
LEVELS...WHICH MAY LEAD TO SOME BANDING OF PRECIPITATION ACROSS
THE REGION. A WIDESPREAD PRECIPITATION EPISODE IS EXPECTED THROUGH
TOMORROW AS THE UPPER LOW TRAVERSES OVERHEAD. AS THE RAIN PERSISTS
IN THE AFTERNOON...THE PALMER DIVIDE IS UNDER THE HIGHEST THREAT
OF HEAVY RAIN...AND A FLASH FLOOD WATCH WILL BE ISSUED FOR THOSE
ZONES. TEMPERATURES WILL BE MUCH COOLER GIVEN THE LOW LEVEL
NORTHEASTERLY FLOW AND PERSISTENT RAINFALL.

.LONG TERM...MODEL CONSENSUS STILL POINTING TOWARD THE SOUTHERN
AREAS OF OUR CWA FOR THE POTENTIAL FOR HEAVY RAIN WEDNESDAY
EVENING... PARTICULARLY THE PALMER DIVIDE INTO LINCOLN COUNTY
WHERE THE BEST LIFT...INSTABILITY AND CONVERGENCE WILL BE PRESENT.
WILL INCREASE THE POPS AND QPF ACROSS THE SOUTHERN PORTION OF THE
CWA...AND EXTEND FLASH FLOOD WATCH FOR PALMER DIVIDE AND LINCOLN
COUNTY UNTIL 06Z FRIDAY. ELSEWHERE...AIRMASS LOOKING A BIT MORE
STABLE WITH A LOWER CHANCE FOR HEAVY RAIN PRODUCING STORMS THOUGH
LOCALLY HEAVY RAIN STILL POSSIBLE. THREAT FOR HEAVY RAIN TO
DECREASE AFTER MIDNIGHT AS AIRMASS BECOMES MORE STABLE WITH
DECREASING LIFT. STILL SOME MID LEVEL ASCENT FOR A SLIGHT CHANCE
OF SHOWERS OR STORMS... MAINLY FAR EASTERN PLAINS. ON THURSDAY...
UPPER TROUGH MOVES ACROSS THE STATE ALONG WITH SOME INCREASE IN
MID LEVEL ASCENT THOUGH THERE ARE SOME TIMING ISSUES. AIRMASS
SLIGHTLY MORE UNSTABLE WITH PERHAPS LESS CLOUD COVER. SOME
DECREASE IN MOISTURE BUT STILL FAIRLY MOIST. SHOULD SEE A BETTER
CHANCE FOR STORMS ACROSS THE MOUNTAINS BY THE AFTERNOON...WITH
SOME CHANCE FOR STORMS ACROSS THE PLAINS DURING THE AFTERNOON AND
EVENING. NAM INDICATING A QUICKER MOVEMENT OF TROUGH THAN THE
OTHER MODELS...THE OTHERS SOMEWHERE IN BETWEEN. UNSURE WHICH
SOLUTION WILL VERIFY...SO FOR NOW WILL CONTINUE WITH THE SLIGHT
CHANCE ACROSS THE PLAINS. TEMPERATURES TO WARM INTO THE 70S ACROSS
THE PLAINS...NAM SEEMS A BIT TOO WARM. FOR FRIDAY...FLOW ALOFT
BECOMES MORE SOUTHWEST WITH UPPER TROUGH DEVELOPING OVER THE
WESTERN UNITED STATES. THE ECMWF STILL SHOWING A WEAK DISTURBANCE
MOVING ACROSS THE AREA WHICH COULD LEAD TO A BETTER CHANCE FOR
THUNDERSTORMS. THE OTHER MODELS SHOW THIS DISTURBANCE AFFECTING
SOUTHERN COLORADO. WILL CONTINUE WITH THE CHANCE OF STORMS FOR THE
MOUNTAINS AND A SLIGHT CHANCE ACROSS THE PLAINS. AIRMASS TO WARM A
FEW MORE DEGREES...WITH READINGS AROUND 80 DEGREES ACROSS THE
PLAINS. ON SATURDAY...MODELS SHOW FLOW ALOFT BECOMING MORE
WESTERLY AS UPPER HIGH MOVES INTO THE TEXAS PANHANDLE. THERE LOOKS
TO BE SOME DECREASE IN PRECIPITABLE WATER...WITH PERHAPS A
DECREASE WITH THE CHANCES FOR THUNDERSTORMS. BEST CHANCE FOR
STORMS STILL LOOKS TO BE ACROSS THE MOUNTAINS...WILL KEEP THE
HIGHER POPS THERE. HIGHS TO WARM INTO THE LOWER 80S ACROSS THE
PLAINS.

FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY...MODELS SHOW UPPER
RIDGE SHIFTING WESTWARD OVER NEW MEXICO BY MONDAY...WITH FLOW
ALOFT BECOMING NORTHWEST. MODELS ALSO SHOW MID LEVEL SHORT WAVE
MOVING ACROSS THE CENTRAL PLAINS MONDAY. BOTH THE ECMWF AND DGEX
SHOW A WEAK FRONT MOVING OVER THE PLAINS MONDAY EVENING WITH
INCREASING LOW LEVEL MOISTURE AND A BETTER CHANCE FOR
THUNDERSTORMS WHILE THE GFS KEEPS THE FRONT ACROSS THE NEBRASKA
PANHANDLE AND WESTERN KANSAS WITH LESS MOISTURE. STILL SOME
UNCERTAINTY...SO WILL CONTINUE WITH A SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY WITH HIGHS IN THE LOWER TO MID 80S.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH CEILINGS
REMAINING ABOVE 6000 FT AGL THROUGH 10Z. SCATTERED RAIN SHOWERS
ARE EXPECTED TO DEVELOP AFTER 03Z AND BECOME MORE WIDESPREAD AFTER
08Z. AFTER 10Z...CEILINGS SHOULD RANGE FROM 4000-6000 FT AGL...BUT
MAY DROP TO MVFR AT TIMES. PERSISTENT RAIN WITH EMBEDDED
THUNDERSTORMS IS EXPECTED THROUGH MOST OF TOMORROW.

&&

.HYDROLOGY...BURN AREAS REMAIN UNDER THE TYPICAL THREAT FROM
PASSING AFTERNOON SHOWERS TODAY. INITIAL STORM MOTIONS AND STORM
INTENSITIES POINT TO A LOW THREAT OF FLOODING THIS AFTERNOON AND
EVENING. LATER TONIGHT AND WEDNESDAY...LIGHT AND MORE STRATIFORM
RAIN MAY CONTINUE OVERNIGHT AND THROUGH THE DAY. RAIN INTENSITIES
SHOULD BE LIGHT TO MODERATE...BUT EMBEDDED THUNDERSTORMS MAY
PRODUCE BRIEF HEAVY RAINFALL. BURN AREAS WOULD HAVE THE HIGHEST
THREAT OF FLOODING PROBLEMS. BY WEDNESDAY AFTERNOON...PERSISTENT
MODERATE RAIN ON THE PALMER DIVIDE MAY BEGIN CAUSING SOME RUNOFF
AND DRAINAGE PROBLEMS. FLASH FLOOD WATCH WILL BE IN EFFECT
BEGINNING AT NOON ON WEDNESDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ041-046-047.

&&

SHORT TERM...DANKERS
LONG TERM....D-L
AVIATION...DANKERS
Hazardous weather outlook, Aug 6, 11:11 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1111 AM MDT TUE AUG 6 2013

COZ030>051-071715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1111 AM MDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY IN
THE AFTERNOON HOUR AND THEN SPREAD OVER THE ADJACENT PLAINS LATER
IN THE AFTERNOON. SHOWERS AND STORMS WILL INCREASE IN COVERAGE
OVERNIGHT AS MOISTURE INCREASES FROM THE SOUTHWEST AND A WEAK
FRONT INCREASES THE UPSLOPE FLOW INTO THE FRONT RANGE. HEAVY RAIN
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS...
ESPECIALLY LATER IN THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SURGE OF SUBTROPICAL MOISTURE COMBINED WITH AN EMBEDDED UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO ON WEDNESDAY. THIS
WILL PROVIDE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS...
ESPECIALLY IN AND NEAR THE FOOTHILLS WHERE UPSLOPE FLOW WILL
PERSIST. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE
STORMS. FOR THURSDAY THROUGH THE WEEKEND...THE AIRMASS WILL
GRADUALLY BECOME DRIER...WITH A CHANCE OF THUNDERSTORMS IN THE
MOUNTAINS AND A SLIGHT CHANCE OF STORMS ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Aug 6, 6:32 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
632 PM MDT TUE AUG 6 2013

COZ042-048-070115-
NORTHEAST WELD COUNTY-LOGAN COUNTY-
632 PM MDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHEASTERN WELD AND LOGAN COUNTIES UNTIL 715 PM MDT.

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF NORTH STERLING RESERVOIR...OR 14
MILES NORTHWEST OF STERLING...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ILIFF...PEETZ...NORTH STERLING RESERVOIR...STONEHAM...PADRONI...
WESTPLAINS...PAWNEE PASS...LOGAN CORNERS AND WILLARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4054 10378 4075 10381 4099 10353 4099 10305
      4071 10305 4054 10348
TIME...MOT...LOC 0032Z 252DEG 22KT 4080 10339

BAKER
Special weather statement, Aug 6, 7:17 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
717 PM MDT TUE AUG 6 2013

COZ048-049-070200-
WASHINGTON COUNTY-LOGAN COUNTY-
717 PM MDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN WASHINGTON AND SOUTHEASTERN LOGAN COUNTIES
UNTIL 800 PM MDT.

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF ATWOOD...OR 9 MILES SOUTHEAST OF
STERLING...MOVING EAST AT 25 MPH. THIS STORM WAS ONE OF SEVERAL
STORMS FORMING ALONG A LINE EXTENDING FROM CENTRAL LOGAN COUNTY TO
NORTH CENTRAL WASHINGTON COUNTY.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHEASTERN STERLING...AKRON...OTIS...FLEMING...PLATNER...BURDETT...
LONE STAR...ST PETERSBURG AND ATWOOD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4079 10271 4046 10277 4010 10293 4011 10337
      4039 10326 4059 10326
TIME...MOT...LOC 0114Z 265DEG 22KT 4053 10314

BAKER
Special weather statement, Aug 6, 8:04 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
804 PM MDT TUE AUG 6 2013

COZ049-070300-
WASHINGTON COUNTY-
804 PM MDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL 900 PM MDT.

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF ELBA...OR 15 MILES SOUTH OF
AKRON...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELBA...ARICKAREE SCHOOL...COPE AND ANTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3993 10336 4007 10313 4001 10281 3966 10280
      3967 10330
TIME...MOT...LOC 0203Z 302DEG 14KT 3994 10325

GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:32 PM MDTSpecial Weather StatementBOULogan43 min
Aug 6, 7:17 PM MDTSpecial Weather StatementBOULogan43 min
Aug 6, 7:30 PM MDTSevere Thunderstorm WarningBOULogan, Washington45 min
Aug 6, 8:04 PM MDTSpecial Weather StatementBOUWashington56 min
Aug 6, 9:17 PM MDTSevere Thunderstorm WarningBOULincoln43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.